MAUDE Adverse Event Report: MIZUHO ORTHOPEDIC SYSTEMS, INC. PILLOW, GENTLETOUCH, 7 INCH RT; HEAD POSITIONER

MIZUHO ORTHOPEDIC SYSTEMS, INC. PILLOW, GENTLETOUCH, 7 INCH RT; HEAD POSITIONER
Model Number 1937
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pressure Sore/Ulcer (2326)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initially reported to manufacturer as dissatisfaction with the pillows.Further investigation revealed actual patient injuries.Unable to obtain details about the incidents.Treatment of injury unknown.Patient outcome unknown.Unknown which ett was used, why it did not fit through the ett slot, or where it was placed instead.Unknown if patient was positioned according to the instructions.
 
Event or Problem Description
The facility reported a deep tissue injury on the patient's chin.This is patient 3 of 3 reported by the same facility.This 7-inch pillow was described as higher and harder than the preferred pillow and it was reported that it had no space for the endotracheal tube and/or suction.The pillow was reportedly trimmed in some way in an attempt to reduce the pressure on the face.

Brand Name
PILLOW, GENTLETOUCH, 7 INCH RT
Common Device Name
HEAD POSITIONER
Manufacturer (Section D)
MIZUHO ORTHOPEDIC SYSTEMS, INC.
30031 ahern avenue
union city CA 94587 1234
MDR Report Key11207641
Report Number2921578-2021-00003
Device Sequence Number4567798
Product Code CCX
UDI-Device Identifier00842430101748
UDI-Public00842430101748
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1937
Device Catalogue Number1937
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2020
Initial Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;